MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM VIDEO COLONOSCOPE; VIDEO ENDOSCOPE

FUJIFILM CORPORATION FUJIFILM VIDEO COLONOSCOPE; VIDEO ENDOSCOPE
Model Number EC-600WL V2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to fujifilm medical systems usa inc.(fmsu) for inspection.The inspection did not reveal any sharp edges or any other faults.If any additional relevant information is provided, a supplemental report will be submitted.
 
Event or Problem Description
On july 01, 2020 fujifilm medical systems usa inc (fmsu) was informed that during a colonoscopy procedure for diagnostic purposes a tear occurred in the patient's colon; fmsu notified fujifilm corporation of the event on july 07, 2020.This occurred during the final stages of the procedure, the doctor retroflexed the scope in the colon which led to the tear.The doctor applied a medical clip to the tear, which will be expelled with the patient's bowel movement within the next month once the tear has healed.The patient was released from the endoscopy center after the procedure was completed.The scope was taken out of use after the procedure was completed.The doctor believed that there was a sharp edge at the distal end which led to the tear in the patient.However after further inspection of the colonoscopy scope, which was inspected by the lead endoscopy technician, there was no sign of any sharp edges.The technician did not believe that this was a user error; however there was also no proof to suggest otherwise.There was no death or serious injury associated with this event; this report is being submitted in abundance of caution.

Brand Name
FUJIFILM VIDEO COLONOSCOPE
Common Device Name
VIDEO ENDOSCOPE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun
kanagawa, 00258 8538
JA  002588538
MDR Report Key10307493
Report Number3001722928-2020-00011
Device Sequence Number11605773
Product Code FDF
UDI-Device Identifier14547410337393
UDI-Public(01)14547410337393
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberEC-600WL V2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR